Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Throbbing pressure on forehead, relieved by Ibuprofen, taken sinus X-ray, Botox injections

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I can't really call this symptom a headache. I would call it more of a "throbbing pressure on my forehead." I am presently 59 years old and from 2006 to early 2010 received Botox injections about twice a year for frown lines. Following my last injections in Feb 2010, I noticed a nagging slight headache in the area of the injection sites. This was replaced with a feeling of pressure across my forehead a week or so later. This feeling persisted and is still present to this day. (I haven't had any more injections!) The feeling is present all of the time and at times it just feels "tight" and other times it throbs somewhat. I can get it to feel better by consciously relaxing my forehead muscles. The uncomfortableness is relieved by Ibuprofen. I haven't really noticed any pattern to this. Some days I wake up with no pressure and it increases as the day goes on. Other times I wake up with it. If I push on the affected area, I feel somewhat increasing pressure and it hurts more. I had a sinus X-ray which showed clear sinuses. I really think it is somehow related to the Botox, but am wondering if you have any other thoughts. Also, what do you suggest i do?
Posted Thu, 26 Apr 2012 in General Health
Answered by Dr. Shiva Kumar R 10 hours later

Thanks for using WWW.WWWW.WW The features of headache you have described to me looks like you are suffering from Tension type headache (TTH).

In this type of headache typically pain is like a tightness around the head or a feeling of squeezing or pressure on their head. It usually occurs on both sides of your head, and often spreads down your neck, or seems to come from your neck. Sometimes it is just on one side. The pain is usually moderate or mild, but sometimes it is severe. It can last from 30 minutes to 7 days. It usually comes on during the day, and gets worse as the day goes on. Some people don't like bright lights or loud noises, and don't feel like eating much when they have a TTH.

However Botox does not cause headaches. It is used as a treatment for chronic migraine and tension type headache.

This can be treated by pain killers like Paracetamol, Ibuprofen and Aspirin. However if you take them more often, you may develop medication-overuse headache.

Amitriptyline is the medicine most commonly used to treat chronic tension-type headaches. This is not a painkiller and so does not take away a headache if a headache develops. It is an antidepressant medicine and you have to take it every day with the aim of preventing headaches. It should be taken for 4-6 months. If you don't respond to this you can try Botox for headache and it works for it.

So XXXXXXX you GP and get started on this medicine. Do a CT scan to rule out other causes of headache.

Hope I have answered your query.

Wishing you good health.

Take care. Bye
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor